MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number G11182
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Date of Event 01/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: quality assurance.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the tubing connection was disconnected near the 3-way stopper on the wayne pneumothorax set.Follow up requests have been made for additional patient, device and event details.At the time of this report, no additional information has been provided.
 
Additional Manufacturer Narrative
E1: postal code: (b)(6).E3: occupation: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported in additional information received on 11feb2019 that the patient went to the endoscopy centre for a right percutaneous drainage catheter insertion on (b)(6) 2019.The procedure began at 1630 and was completed successfully by 1655.Only accessories in the wayne pneumothorax set were used during the procedure.It was noted in the ward on (b)(6) 2019 that the tubing connection near the 3-way stopper had disconnected.It was reported on (b)(6) 2019 that the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
There is no new event information to report.
 
Additional Manufacturer Narrative
Investigation/evaluation: a visual inspection and dimensional verification of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, drawings, instructions for use, manufacturing instructions, quality control data, and specifications.One device was returned for investigation.Visual examination noted the device was returned with the fitting separated from the tubing.The flare on the tubing is slightly slanted.Dimensional check notes cap pinned.194¿.The width of the flare is 8 mm.A review of the device history record (dhr) did not observe any non-conformances that may have contributed to this incident.A review of complaint history revealed this complaint to be the only one associated with complaint lot number 9166948.The instructions for use (ifu) provides the following information to the user relevant to the reported failure mode.How supplied - store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Instructions for use - 12.The catheter and connected drain lines should be secured to the patient.Excessive tension on catheter connections (e.G., in instances of patient movement where the catheter is connected to a vacuum or drainage collection apparatus) may cause catheter/hub separation or accidental dislodgement.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually inspected by quality control and no notable gaps in production or processing controls were noted.Physical inspection of the complaint device confirmed that the fitting is separated from the hub.The slightly slanted flare on the tubing indicates that the tubing may have been pulled from the fitting.The assigned likely root cause category for this failure mode is - cause traced to user; unintended use error caused or contributed to the event.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8317013
Report Number1820334-2019-00358
Device Sequence Number1304064
Product Code JOL
UDI-Device Identifier00827002111820
UDI-Public(01)00827002111820(17)200812(10)9166948
Combination Product (Y/N)N
Initial Reporter CountrySN
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2020
Device Model NumberG11182
Device Catalogue NumberC-UTPT-1400-WAYNE-112497
Device Lot Number9166948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer02/11/2019
03/06/2019
Initial Report FDA Received Date02/07/2019
Supplement Report FDA Received Date03/01/2019
03/28/2019
Patient Sequence Number1